Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 38, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 12, 2010, 6:23 PM CDT for Roger Mills County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2010, 6:23 PM CDT (23:23 UTC)
- Expired
- May 12, 2010, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 146 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3606 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WFUS54 KOUN 122323 RRA
TOROUN
OKC129-130000-
/O.NEW.KOUN.TO.W.0038.100512T2323Z-100513T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
* UNTIL 700 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES SOUTH OF
CHEYENNE...MOVING NORTHEAST AT 40 MPH. ANOTHER AREA OF ROTATION
IS LOCATED 5 MILES NORTHEAST OF SWEETWATER.
* LOCATIONS IN THE WARNING INCLUDE CHEYENNE...DEMPSEY...HAMMON AND
STRONG CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
&&
LAT...LON 3553 9987 3574 9963 3586 9938 3559 9938
3551 9954 3551 9957 3549 9957 3542 9970
3543 9991
TIME...MOT...LOC 2322Z 229DEG 36KT 3551 9969
$$
..SPEG./RILEY2 follow-up statements
210
WWUS54 KOUN 122342
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT WED MAY 12 2010
OKC129-130000-
/O.CON.KOUN.TO.W.0038.000000T0000Z-100513T0000Z/
ROGER MILLS OK-
642 PM CDT WED MAY 12 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL
ROGER MILLS COUNTY...
AT 642 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF
CHEYENNE...MOVING NORTHEAST AT 35 MPH. SPOTTERS HAVE REPORTED A
FUNNEL CLOUD WITH THIS STORM. ANOTHER AREA OF ROTATION IS LOCATED
JUST SOUTHWEST OF STRONG CITY.
* LOCATIONS IN THE WARNING INCLUDE CHEYENNE...HAMMON AND STRONG CITY.
LAT...LON 3553 9987 3574 9963 3586 9938 3559 9938
3551 9954 3551 9957 3547 9965
TIME...MOT...LOC 2342Z 229DEG 30KT 3562 9972
$$
..SPEG./RILEY788
WWUS54 KOUN 122359
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT WED MAY 12 2010
OKC129-130009-
/O.EXP.KOUN.TO.W.0038.000000T0000Z-100513T0000Z/
ROGER MILLS OK-
659 PM CDT WED MAY 12 2010
...THE TORNADO WARNING FOR CENTRAL ROGER MILLS COUNTY WILL EXPIRE AT
700 PM CDT...
THE STORM HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING A
TORNADO.
LAT...LON 3553 9987 3574 9963 3586 9938 3559 9938
3551 9954 3551 9957 3547 9965
TIME...MOT...LOC 2359Z 229DEG 30KT 3571 9959
$$
..SPEG./RILEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 12, 3:07 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 12, 3:07 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 307 PM CDT WED MAY 12 2010 .DISCUSSION... A COLD FRONT OVER THE FAR NORTHWEST PART OF OUR FORECAST AREA WILL MOVE SOUTHEAST OVERNIGHT... THEN SLOW SIGNIFICANTLY TOMORROW MORNING AS IT MOVES INTO SOUTHEAST OKLAHOMA. THERE IS... OF COURSE... A GOOD CHANCE OF QUITE A FEW SEVERE STORMS THIS EVENING... AND SUBSTANTIAL RAINFALL OVERNIGHT AS MOISTURE CONTINUES TO BE FORCED NORTHWARD OVER THE FRONTAL SURFACE. THE FRONT WILL REMAIN IN THE GENERAL VICINITY OF THE SOUTHEAST PART OF OUR FORECAST AREA INTO THE WEEKEND... SO RAIN CHANCES WILL REMAIN FAIRLY HIGH... AND THE HIGHEST CHANCES WILL BE MOSTLY ACROSS THE SOUTHEAST 2/3 OR SO OF OUR AREA... WITH SOME DAY-TO-DAY VARIATIONS. RAIN CHANCES SLOWLY DECREASE INTO EARLY NEXT WEEK AS THE FORCING WEAKENS. HIGH PRESSURE MAY BE FORCEFUL ENOUGH TO SHUT OFF THE RAIN BY MID- WEEK. TEMPERATURES WILL DROP SIGNIFICANTLY WITH THE PASSAGE OF THE COLD FRONT TONIGHT AND TOMORROW. THE EXPECTED RAIN BAND ALONG/NORTHWEST OF THE FRONT WILL FURTHER COOL TEMPERATURES TOMORROW. AS A RESULT... THURSDAY WILL BE A CHILLY DAMP DAY FOR THE MOST PART ACROSS ABOUT THE SOUTHEAST HALF OF OUR AREA. RELATIVELY COOL DAYTIME TEMPERATURES WILL PERSIST INTO THE WEEKEND AS CLOUD COVER REMAINS THICK OVERHEAD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 54 67 55 74 / 60 60 30 40 HOBART OK 47 69 53 71 / 50 40 30 50 WICHITA FALLS TX 59 70 59 75 / 50 60 60 60 GAGE OK 43 70 42 67 / 30 20 10 50 PONCA CITY OK 50 66 49 74 / 60 60 20 20 DURANT OK 69 74 61 78 / 40 60 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/23
Hazardous weather outlook, May 12, 4:45 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT WED MAY 12 2010
OKZ004>048-050>052-TXZ083>090-131000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 PM CDT WED MAY 12 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN NORTH
TEXAS AND MUCH OF CENTRAL AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF A LINE FROM
HOLDENVILLE TO MARIETTA.
TIMING...
ONGOING SEVERE STORMS WILL LIKELY CONTINUE INTO AT LEAST THE LATE
EVENING HOURS.
IMPACTS...
THE MAIN IMPACTS WILL BE LARGE HAIL... POSSIBLY LARGER THAN TENNIS
BALLS. DAMAGING STRAIGHT LINE WINDS... HEAVY RAIN... AND ISOLATED
TORNADOES ALSO WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD CONTINUE TO BE PREPARED FOR SEVERE WEATHER
OPERATIONS THROUGH THE LATE EVENING HOURS.
DISCUSSION...
A WARM AND VERY UNSTABLE AIR MASS WILL REMAIN IN PLACE OVER OKLAHOMA
AND WESTERN NORTH TEXAS INTO TONIGHT. SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP IN THE UNSTABLE AIR ACROSS SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS THROUGH THE EVENING. MEANWHILE... OTHER
STRONG TO SEVERE THUNDERSTORMS DEVELOPING ALONG AND JUST AHEAD OF A
COLD FRONT MOVING THROUGH NORTHWEST OKLAHOMA WILL CONTINUE TO SPREAD
SOUTHEAST DURING THE NIGHT. VERY LARGE HAIL... DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH SOME OF THESE STORMS
THROUGH THE EVENING.
THE STORM COMPLEXES ARE EXPECTED TO GRADUALLY EVOLVE INTO A LARGER
COMPLEX OF STORMS... WHICH WILL MOVE SOUTHEASTWARD WITH THE COLD
FRONT OVERNIGHT. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL
BE THE MAIN THREATS WITH THESE STORMS DURING THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR..100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL REMAIN HIGH THURSDAY AND FRIDAY AS THE
FRONTAL BOUNDARY MOVES SLOWLY SOUTHWARD. ALTHOUGH THE SEVERE WEATHER
THREAT WILL DECREASE...THE THREAT FOR HEAVY RAIN WILL CONTINUE IN
SOUTHWEST AND CENTRAL OKLAHOMA THURSDAY...SHIFTING INTO SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS FRIDAY AND POSSIBLE SATURDAY.
CHANCES FOR THUNDERSTORM WILL DECREASE BY EARLY NEXT WEEK AS THE
UPPER LEVEL TROUGH OVER THE ROCKIES GRADUALLY MOVES EASTWARD THROUGH
THE CENTRAL U.S.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.
CJSIn the hours before
Local storm report, May 12, 4:06 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL CHILLICOTHE 34.26N 99.51W
05/12/2010 E1.00 INCH HARDEMAN TX EMERGENCY MNGR
&&
JB/AGLocal storm report, May 12, 4:23 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 6 N MOORELAND 36.53N 99.21W
05/12/2010 E1.00 INCH WOODWARD OK PUBLIC
&&
JB/AGLocal storm report, May 12, 5:10 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 9 S FARGO 36.24N 99.62W
05/12/2010 E2.50 INCH ELLIS OK EMERGENCY MNGR
&&
ALLocal storm report, May 12, 5:13 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
513 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 E BLAIR 34.78N 99.24W
05/12/2010 E1.25 INCH JACKSON OK AMATEUR RADIO
&&
JB/AGLocal storm report, May 12, 5:20 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 NE FARGO 36.41N 99.57W
05/12/2010 E1.00 INCH WOODWARD OK EMERGENCY MNGR
&&
JB/AGLocal storm report, May 12, 6:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 5 S SWEETWATER 35.35N 99.92W
05/12/2010 BECKHAM OK EMERGENCY MNGR
ERICK FIRE DEPARTMENT REPORTS A TORNADO.
&&
JB/AGThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 58 min |
| May 11, 8:21 PM CDT | Tornado Warning | OUN | Woodward | 39 min |
| May 11, 8:58 PM CDT | Tornado Warning | OUN | Woodward | 35 min |
| May 12, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 60 min |
| May 12, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 53 min |
| May 12, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 52 min |
| May 12, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 41 min |
| May 12, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 59 min |
| May 12, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Washita | 17 min |
| May 12, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 45 min |
| May 12, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 66 min |
| May 12, 5:42 PM CDT | Tornado Warning | OUN | Beckham, Roger Mills | 48 min |
| May 12, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 59 min |
| May 12, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 43 min |
| May 12, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 48 min |
| May 12, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 56 min |
| May 12, 6:23 PM CDT | Tornado Warning | OUN | Beckham, Greer, Harmon | 52 min |
| May 12, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 44 min |
| May 12, 6:57 PM CDT | Tornado Warning | OUN | Beckham, Greer, Harmon | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.